MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.18.403
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020.Lot 1909809: 188 items manufactured and released on 24-mar-2020.Expiration date: 15-mar-2025.No anomalies found related to the problem.To date, 166 items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Revision surgery performed due to stem migration, distally, 4 months after the primary surgery.The stem was revised but was well osseointegrated.The head was revised as well.
 
Additional Manufacturer Narrative
Preliminary investigation performed by medacta r&d project manager: preliminary investigation performed on 01 december 2020.The images show the stem after explant, and it appears well osseointegrated and still covered of blood.No signs of failure were noted and from the received information it was not possible to determine the root cause of the event.Clinical evaluation performed by medacta medical affairs director: femoral component revision surgery performed 4 months after cementless total hip arthroplasty in a 66 year old woman.Radiographic images provided show the presence of a subsided stem probably due to slight underusing of the component.The reason of this choice cannot be assessed not having pre-operative images.No definite cause could be determined for this adverse event.
 
Additional Manufacturer Narrative
Device received on 20-jan-2021 and analyzed.Visual inspection performed by r&d project manager.Looking at the stem body it is visible that the whole hydroxiapatite coating has been integrated with the bone.No scratches or signs are present on the stem surface.Looking at the stem it is not possible to determine the root cause of identified subsidence.Maybe that the stem size has been chosen improperly during the preoperative planning in respect to the bone size or an issue occured during femoral canal broach or the bone was partocolarly poore.Too much open points are identifiable, the root cause is not easy to identify.

Brand Name
STEM: AMISTEM P AMISTEM-P STD STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10800344
Report Number3005180920-2020-00780
Device Sequence Number3931461
Product Code LZO
UDI-Device Identifier07630040720021
UDI-Public07630040720021
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Catalogue Number01.18.403
Device Lot Number1909809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
10/08/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/01/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight60